MAUDE Adverse Event Report: ZIMMER GMBH CEP HIP FLEXIBLE SHAFT, TRI-SHANK; PROSTHESIS, HIP, INSTRUMENT

ZIMMER GMBH CEP HIP FLEXIBLE SHAFT, TRI-SHANK; PROSTHESIS, HIP, INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the modular flex shaft broke in two pieces while accessing the cup.Nothing felt into the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).G2: report source canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The instrument was returned for investigation.The event can be confirmed as the instrument is fractured in the spring-shaped area but otherwise shows normal signs of wear.Two additional images showing the reported product in a pe bag in the operating theater and covered in biological debris were received.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history identified additional similar complaints for the reported item and additional similar complaints for the reported part and lot combination.It can be assumed that repeated use in combination with exposure to high forces and cumulative wear and tear from field use since the instrument¿s inception contributed to the fracture.The instructions for use (ifu), ¿surgical instruments¿, states: ¿do not subject instruments to high loads and/or impact as breakage can occur.¿ however, based on the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CEP HIP FLEXIBLE SHAFT, TRI-SHANK
Common Device Name
PROSTHESIS, HIP, INSTRUMENT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20310714
Report Number0009613350-2024-00471
Device Sequence Number12982492
Product Code HWE
UDI-Device Identifier00889024277014
UDI-Public(01)00889024277014(11)140526(10)14969579
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00879000705
Device Lot Number14969579
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown